MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29988
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an interventional angiogram of the lower extremity, a flexor ansel guiding sheath unraveled and separated upon removal of the device.Retrograde access was obtained in the common femoral artery to target the mid-to-distal superficial femoral artery.Resistance was encountered upon both insertion and removal of the device, as the vessels were highly calcified, and the sheath was pushed and pulled through a tight iliac lesion.After introduction and advancement of the sheath into the superficial femoral artery, an unspecified glide catheter was placed in the sheath, over an unspecified amplatz wire; however, the catheter would not advance through the sheath.An unknown rosen wire was also used during the procedure.Per the reporter, while removing the catheter and sheath, the hub of the sheath ¿snapped off¿, and a portion of the sheath came with it.The hub was used to start pulling the sheath from the patient.The catheter was not in the sheath lumen during removal, and the dilator was not reinserted prior to removal of the sheath over the wire guide.The remaining portion of the sheath, which remained in the patient, began to unravel and break off.The procedure was completed using another manufacturer¿s sheath.An unknown retrieval set was used to remove the unraveled and separated portion of the device from the patient, reportedly causing the procedure to be prolonged by approximately two hours.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this event.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an interventional angiogram of the lower extremity, a flexor ansel guiding sheath unraveled and separated upon removal of the device.Retrograde access was obtained in the common femoral artery to target the mid-to-distal superficial femoral artery.Resistance was encountered upon both insertion and removal of the device, as the vessels were highly calcified, and the sheath was pushed and pulled through a tight iliac lesion.After introduction and advancement of the sheath into the superficial femoral artery, an unspecified glide catheter was placed in the sheath, over an unspecified amplatz wire; however, the catheter would not advance through the sheath.An unknown rosen wire was also used during the procedure.Per the reporter, while removing the catheter and sheath, the hub of the sheath ¿snapped off¿, and a portion of the sheath came with it.The hub was used to start pulling the sheath from the patient.The catheter was not in the sheath lumen during removal, and the dilator was not reinserted prior to removal of the sheath over the wire guide.The remaining portion of the sheath, which remained in the patient, began to unravel and break off.The procedure was completed using another manufacturer¿s sheath.An unknown retrieval set was used to remove the unraveled and separated portion of the device from the patient, reportedly causing the procedure to be prolonged by approximately two hours.A section of the device did not remain inside the patient¿s body.According to the initial reporter, the patient did not experience any adverse effects due to this event.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.The sheath was separated, with the material stretched, bunched, and twisted.The inner coil was exposed.The proximal section measured 25.2-centimeters in length, and the distal portion measured 74.5-centimeters in length.Sheath material was noted in the hub.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the final or sub-assembly lots.A review of complaint history found no additional complaints for this lot number.The product ifu states ¿remove the sheath.Avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that unintended user error contributed to this event.The hub was used to pull the device from the patient and the dilator was not reinserted prior to removal of the sheath.The ifu states ¿avoid applying traction to the hub during removal.If resistance is anticipated or encountered during withdrawal of the flexor sheath, consider reinserting the dilator and removing the sheath and dilator as a unit.¿ the risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21113426
Report Number1820334-2025-00034
Device Sequence Number7679929
Product Code DYB
UDI-Device Identifier00827002299887
UDI-Public(01)00827002299887(17)270627(10)16130476
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG29988
Device Catalogue NumberKCFW-5.0-18/38-90-RB-ANL1-HC
Device Lot Number16130476
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/03/2025
Supplement Date Received by Manufacturer05/16/2025
Initial Report FDA Received Date01/09/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale